MAUDE Adverse Event Report: CORDIS CORPORATION TRAPEASE PVCF FEM/JUG 55CM CSI; FILTER, INTRAVASCULAR, CARDIOVASCULAR

CORDIS CORPORATION TRAPEASE PVCF FEM/JUG 55CM CSI; FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number 466P306AU
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Internal Organ Perforation (1987); Perforation of Vessels (2135)
Date of Event 03/29/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that a patient underwent placement of a trapease vena cava filter.The information provided indicated that the filter subsequently malfunctioned and caused filter fracture and organ perforation.The indication for the filter implant has not been provided and there is currently no additional information available for review.The product was not returned for analysis and the sterile lot number has not been provided; therefore, no device analysis nor device history record review could be performed.The trapease ivc filter is indicated for use in the prevention of recurrent pulmonary embolism (pe) via percutaneous placement in the vena cava for patients in which anticoagulants are contraindicated, anticoagulant therapy for thromboembolic disease has failed, emergency treatment following massive pe where anticipated benefits of conventional therapy are reduced or for chronic, recurrent pe where anticoagulant therapy has failed, or is contraindicated.The purpose of a vena cava filter is to catch thrombus from the lower extremities as it travels along normal blood flow patterns up towards the heart.Vessel perforation is a known adverse event associated with implanting vena cava filters and is listed as such in the instructions for use (ifu).The ifu notes vessel damage such as intimal tears and perforation as procedural and long-term complications related to ivc filters.The instructions for use states that filter fracture is a potential complication of vena cava filters.Anatomic locations that create concentrated stress points from filter deformation (for example, deployment at apex of scoliosis, overlapping of either of the renal ostia, or placement adjacent to a vertebral osteophyte) may contribute to fracture of a particular filter strut.Without procedural films or post implant imaging available for review, the reported events could not be confirmed or further clarified.There is nothing to suggest that the reported event is related to the design and/or manufacturing process of the device; therefore, no corrective action will be taken.Should additional information become available, the file will be updated accordingly.
 
Event or Problem Description
As reported in the legal brief, a patient underwent placement of a trapease vena cava filter.The filter subsequently malfunctioned and caused injury and damages to the patient, including but not limited to filter fracture and organ perforation.As a direct and proximate result, the patient suffered life-threatening injuries and damages and required extensive medical care and treatment.As a further proximate result, the patient has suffered and will suffer significant medical expenses, pain and suffering and other damages.
 
Additional Manufacturer Narrative
It was reported that a patient underwent placement of a trapease vena cava filter.The information provided indicated that the filter subsequently malfunctioned and caused filter fracture and organ perforation.The patient reported becoming aware of perforation of filter struts outside the inferior vena cava (ivc) and into organs, and filter fracture, approximately twelve years and five months post implant.The patient also reported bleeding, chest discomfort, left lower leg pain and anxiety related to the filter.According to the implant record the indication for the filter implant was proximal right lower extremity deep vein thrombosis (dvt) and recent pulmonary embolus (pe).The filter was placed via the right groin and deployed in the appropriate position, after a venocavogram was performed and identified the left and right renal veins in the appropriated anatomic location.The patient tolerated the procedure well.The product was not returned for analysis and the sterile lot number has not been provided; therefore, no device analysis nor device history record review could be performed.The trapease ivc filter is indicated for use in the prevention of recurrent pulmonary embolism (pe) via percutaneous placement in the vena cava for patients in which anticoagulants are contraindicated, anticoagulant therapy for thromboembolic disease has failed, emergency treatment following massive pe where anticipated benefits of conventional therapy are reduced or for chronic, recurrent pe where anticoagulant therapy has failed, or is contraindicated.The purpose of a vena cava filter is to catch thrombus from the lower extremities as it travels along normal blood flow patterns up towards the heart.Vessel perforation is a known adverse event associated with implanting vena cava filters and is listed as such in the instructions for use (ifu).The ifu notes vessel damage such as intimal tears and perforation as procedural and long-term complications related to ivc filters.The instructions for use states that filter fracture is a potential complication of vena cava filters.Anatomic locations that create concentrated stress points from filter deformation (for example, deployment at apex of scoliosis, overlapping of either of the renal ostia, or placement adjacent to a vertebral osteophyte) may contribute to fracture of a particular filter strut.Without procedural films or post implant imaging available for review, the reported events could not be confirmed or further clarified.Bleeding, pain and anxiety do not represent a device malfunction and may be related to underlying patient specific issues, pharmacological or other undisclosed comorbidities.There is nothing to suggest that the reported event is related to the design and/or manufacturing process of the device; therefore, no corrective action will be taken.Should additional information become available, the file will be updated accordingly.
 
Event or Problem Description
Per the implant records, the patient was reported to have a history of proximal right lower extremity deep vein thrombosis (dvt) and recent pulmonary embolus (pe).Under conscious sedation, the right groin was prepped and draped.Under direct fluoroscopy, a guidewire was placed up through the groin followed by a sheath.An inferior venacavogram was carried out, and the right and left renal veins were identified in the appropriate anatomic position.The filter was then introduced up through the sheath and deployed in the appropriate position.The patient tolerated the procedure well and was transferred to the recovery room in stable condition.According to the information received in the patient profile form (ppf), the patient reports perforation of filter struts outside the inferior vena cava (ivc), perforation of filter struts into organs and fracture of the filter, becoming aware of these events approximately twelve years and five months after the filter implantation.The patient further experienced bleeding, chest discomfort, left lower leg pain and anxiety related to the filter.

Brand Name
TRAPEASE PVCF FEM/JUG 55CM CSI
Common Device Name
FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014 2802
Manufacturer (Section G)
CARDINAL HEALTH MEXICO 244 S DE RL DE CV
14201 nw 60th avenue
miami lakes FL 33014 2802
Manufacturer Contact
karla castro
14201 nw 60th avenue
miami lakes, FL 33014-2802
7863138372
MDR Report Key14595883
Report Number9616099-2022-05679
Device Sequence Number5453430
Product Code DTK
UDI-Device Identifier20705032009451
UDI-Public20705032009451
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K020316
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number466P306AU
Device Catalogue Number466P306AU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/16/2022
Supplement Date Received by Manufacturer07/27/2022
Initial Report FDA Received Date06/03/2022
Supplement Report FDA Received Date08/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK 0.035 WHOLEY; UNK 175CM GUIDEWIRE FIXED CORE
Patient Age66 YR
Patient SexFemale